Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 3, 2012, 12:47 AM CDT for 6 counties in Nebraska. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 12:47 AM CDT (05:47 UTC)
- Expired
- May 3, 2012, 1:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, NE, Gage County, NE, Lancaster County, NE, Otoe County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:15 AM CDT | TSTM WND GST 60 | Ashland, NE | WINDS ESTIMATED AT UP TO 60 MPH |
| May 3, 1:16 AM CDT | TSTM WND GST 60 | Ashland, NE | WINDS ESTIMATED AT UP TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 7:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS53 KOAX 030547
SVROAX
NEC025-067-109-131-153-155-030615-
/O.NEW.KOAX.SV.W.0071.120503T0547Z-120503T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1247 AM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NEBRASKA...
EXTREME NORTHERN GAGE COUNTY IN NEBRASKA...
LANCASTER COUNTY IN NEBRASKA...
OTOE COUNTY IN NEBRASKA...
SARPY COUNTY IN NEBRASKA...
SAUNDERS COUNTY IN NEBRASKA...
* UNTIL 115 AM CDT
* AT 1245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
WAHOO TO HICKMAN...OR ALONG A LINE EXTENDING FROM 33 MILES WEST OF
OMAHA TO 16 MILES SOUTH OF LINCOLN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...GRETNA...ASHLAND...HICKMAN...ELMWOOD...
BENNET...FIRTH...PALMYRA...GREENWOOD...UNADILLA...MURDOCK...
PANAMA...DOUGLAS...EAGLE...CERESCO...ROCA...ITHACA...
DAVEY AND ALVO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 77 AND 87.
HIGHWAY 92 NEAR MILE MARKER 462.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 403 AND 432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4049 9670 4113 9668 4126 9635 4123 9637
4120 9634 4119 9622 4055 9623
TIME...MOT...LOC 0545Z 247DEG 36KT 4108 9661 4058 9662
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD3 follow-up statements
179
WWUS53 KOAX 030558
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1258 AM CDT THU MAY 3 2012
NEC025-067-109-131-153-155-030615-
/O.CON.KOAX.SV.W.0071.000000T0000Z-120503T0615Z/
GAGE NE-CASS NE-SAUNDERS NE-SARPY NE-OTOE NE-LANCASTER NE-
1258 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR EXTREME NORTHERN GAGE...CASS...SAUNDERS...SARPY...OTOE AND
LANCASTER COUNTIES...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MEAD TO
PANAMA...OR ALONG A LINE EXTENDING FROM 26 MILES WEST OF OMAHA TO
16 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...GRETNA...ASHLAND...HICKMAN...ELMWOOD...BENNET...
FIRTH...PALMYRA...GREENWOOD...UNADILLA...MURDOCK...PANAMA...
DOUGLAS...EAGLE...CERESCO...ROCA...ITHACA...DAVEY AND ALVO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 77 AND 87.
HIGHWAY 92 NEAR MILE MARKER 462.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 403 AND 432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4049 9670 4113 9668 4126 9635 4123 9637
4120 9634 4119 9622 4055 9623
TIME...MOT...LOC 0555Z 247DEG 36KT 4112 9649 4062 9650
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD441
WWUS53 KOAX 030604
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
104 AM CDT THU MAY 3 2012
NEC067-030625-
/O.CAN.KOAX.SV.W.0071.000000T0000Z-120503T0615Z/
GAGE NE-
104 AM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN GAGE
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4095 9669 4113 9668 4126 9635 4123 9637
4119 9633 4119 9622 4075 9623 4073 9654
TIME...MOT...LOC 0604Z 247DEG 36KT 4114 9643 4064 9644
$$
NEC025-109-131-153-155-030615-
/O.CON.KOAX.SV.W.0071.000000T0000Z-120503T0615Z/
CASS NE-SAUNDERS NE-SARPY NE-OTOE NE-LANCASTER NE-
104 AM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
CDT FOR CASS...SAUNDERS...SARPY...EXTREME NORTHWESTERN OTOE AND
NORTHEASTERN LANCASTER COUNTIES...
AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ASHLAND
TO BENNET...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF OMAHA
TO 17 MILES SOUTHEAST OF LINCOLN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...GRETNA...ASHLAND...ELMWOOD...GREENWOOD...MURDOCK...EAGLE...
CERESCO...ITHACA...DAVEY...ALVO...MEMPHIS AND SOUTH BEND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 77 AND 87.
HIGHWAY 92 NEAR MILE MARKER 462.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 405 AND 432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4095 9669 4113 9668 4126 9635 4123 9637
4119 9633 4119 9622 4075 9623 4073 9654
TIME...MOT...LOC 0559Z 247DEG 36KT 4114 9643 4064 9644
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD855
WWUS53 KOAX 030617
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
117 AM CDT THU MAY 3 2012
NEC155-109-025-153-131-030625-
/O.EXP.KOAX.SV.W.0071.000000T0000Z-120503T0615Z/
CASS NE-SAUNDERS NE-SARPY NE-OTOE NE-LANCASTER NE-
117 AM CDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASS...SAUNDERS...SARPY...
EXTREME NORTHWESTERN OTOE AND NORTHEASTERN LANCASTER COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 4095 9669 4113 9668 4126 9635 4123 9637
4119 9633 4119 9622 4075 9623 4073 9654
TIME...MOT...LOC 0617Z 247DEG 36KT 4114 9643 4064 9644
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:38 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 2, 6:38 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 638 PM CDT WED MAY 2 2012 .AVIATION... 00Z TAFS FOR KOMA...KLNK...KOFK. CONVECTIVE POTENTIAL AND TIMING REMAIN MAIN CONCERN DURING THIS PERIOD. COUPLE OF BOUNDARIES IN PLACE ACROSS THE AREA THIS EVENING TO ACT AS POSSIBLE FOCUS WITH KOFK APPEARING TO BE CLOSEST TO INITIAL DEVELOPMENT WITH BOUNDARY FROM JUST WEST OF KOLU TO WEST OF KSUX. && .PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 2 2012/ DISCUSSION... MAIN FORECAST PROBLEMS TONIGHT ARE CONVECTIVE POTENTIAL AND SEVERITY. THERE ARE 3 MAIN AREAS FOR CONCERN TONIGHT. THE FIRST WOULD BE ALONG AN OUTFLOW BOUNDARY FROM LAST NIGHT'S CONVECTION...IN AN AREA FROM NEAR HEBRON TO SOUTH OF LINCOLN TO WESTERN IOWA. HOWEVER...AN 18Z SOUNDING REVEALED A CAP THAT HAS TO BE OVERCOME... AND OVERALL SATELLITE IMAGERY AND VISUAL OBSERVATIONS SUGGESTS THAT VERTICAL DEVELOPMENT WITHIN THIS CUMULUS FIELD IS LIMITED...BUT IS AN AREA THAT WE'LL CONTINUE TO MONITOR. THE SECOND AREA WOULD BE ALONG THE SURFACE TROUGH THAT EXTENDS FROM NEAR HASTINGS INTO NORTHEAST NEBRASKA. THE DEWPOINT GRADIENT ALONG THIS FEATURE...COMBINED WITH NEARLY FULL SUNSHINE TODAY HAS ALLOWED A LINE OF TOWERING CUMULUS CLOUDS TO DEVELOP...AND IT'S WITHIN THIS AREA THAT SPC IS MONITORING WITH A RECENT MCD THAT WAS ISSUED. INSTABILITY AND WIND SHEAR WOULD BE SUFFICIENT IN THIS AREA FOR SEVERE STORMS AND WOULD BE WITHIN THE MODERATE RISK ENVELOPE GIVEN EFFECTIVE SHEAR AROUND 45 TO 55 KNOTS. ONE CELL APPEARS TO BE POPPING NEAR CENTRAL CITY...SO WE'LL HAVE TO WATCH TO SEE IF THIS CAN CONTINUE TO VERTICALLY DEVELOP. AND FINALLY...THE LAST CONCERN WOULD BE A CONVECTIVE MCS THAT DEVELOPS ACROSS THE WESTERN HIGH PLAINS THIS EVENING IN RESPONSE TO THE ADVANCING WAVE FROM THE WEST...THAT WOULD RACE EASTWARD OVERNIGHT WITH A SUBSTANTIAL WIND THREAT...ALONG WITH HEAVY RAINFALL...WITHIN AN AXIS ORIENTED NORTH OF INTERSTATE 80. THIS WOULD MOVE INTO AN AREA THAT RECEIVED THE HEAVY RAINFALL LAST NIGHT...BUT BECAUSE OF THE FORWARD MOVING PROPAGATION AND NO TRAINING...ADDITIONAL RAINFALL WOULD PROBABLY NOT CAUSE PROBLEMS. BEYOND TONIGHT...IF AN MCS DEVELOPS AND ROLLS EASTWARD OVERNIGHT... THERE COULD BE LINGERING CONVECTION EARLY IN THE MORNING THURSDAY. THEN THERE SHOULD BE A SEVERAL HOUR PERIOD OF DRY WEATHER...BUT STORMS COULD REFIRE THURSDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF I80. THE DETAILS BECOME SLIGHTLY DEPENDENT ON HOW FAR SOUTH THE OVERNIGHT CONVECTION CAN PUSH THE BOUNDARY...BUT CONVECTION WOULD TEND TO PUSH SOUTH INTO KS/MO BY DAY BREAK FRIDAY. FRIDAY ACTUALLY MAY BE DRY...WITH AN MCS TO OUR NORTH. HOWEVER ANOTHER DEVELOPING SURFACE TROUGH IS EXPECTED TO MOVE INTO THE AREA FRIDAY NIGHT...THUS HAVE ADDED POPS FOR THE NORTHERN HALF OF THE FORECAST AREA. THIS BOUNDARY THEN APPEARS TO STALL IN SIMILAR FASHION FROM CENTRAL NEBRASKA THROUGH THE MID MISSOURI VALLEY REGION. ANOTHER IMPULSE MOVING IN SATURDAY NIGHT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION THAT THEN MOVES THROUGH THE AREA THE AREA SATURDAY NIGHT...AND COULD LINGER INTO SUNDAY. FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK...OVERALL FORECAST CONFIDENCE IS SOMEWHAT LOW. MODEL DISCREPANCIES BEGIN TO MAGNIFY AND DETAILS BECOME UNCLEAR. OVERALL...PREFER A DRIER SOLUTION... ALTHOUGH THE FORECAST MODEL BLENDS INDICATED 20 TO 30 PERCENT CHANCE THROUGH THE PERIOD. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, May 2, 4:29 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 429 PM CDT WED MAY 2 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 429 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING... PRIMARILY IN NORTHEAST NEBRASKA...WITH ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE BY LATE THIS EVENING INTO THE OVERNIGHT HOURS. STORMS MAY DEVELOP ACROSS NORTHEAST NEBRASKA THROUGH EARLY EVENING AND COULD QUICKLY BECOME SEVERE GIVEN INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE. SUPERCELL STORMS WOULD BE POSSIBLE...WITH LARGE HAIL...DAMAGING WINDS AND AN ISOLATED ISOLATED TORNADO. STORMS MAY ALSO DEVELOP EARLY THIS EVENING ACROSS WESTERN NEBRASKA... THEN SPREAD EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT HOURS INTO EASTERN NEBRASKA AND WESTERN IOWA. THE MAIN THREAT AREA FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL AND ESPECIALLY DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS...AND LOCALLY HEAVY RAINFALL ALSO IS POSSIBLE. THE HEAVY RAIN THREAT WOULD BE IN THE SAME AREA THAT RECEIVED HEAVY RAINFALL LAST NIGHT. ADDITIONAL THUNDERSTORMS COULD DEVELOP ALONG AND SOUTH OF INTERSTATE 80 THURSDAY AFTERNOON WHICH ALSO HAVE A SLIGHT RISK OF BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS MAY CONTINUE THURSDAY EVENING ALONG AND SOUTH OF INTERSTATE 80 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. MORE THUNDERSTORMS COULD DEVELOP FRIDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY AS ANOTHER SURFACE TROUGH SETTLES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING IN NORTHEAST NEBRASKA. DEWALD
In the hours before
Local storm report, May 2, 10:54 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1054 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 2 SW LINDSAY 41.68N 97.72W
05/02/2012 M1.00 INCH PLATTE NE TRAINED SPOTTER
&&
JBRANDSpecial weather statement, May 2, 11:16 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 PM CDT WED MAY 2 2012
NEZ012-017-018-030500-
CEDAR NE-PIERCE NE-WAYNE NE-
1116 PM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR...EAST
CENTRAL PIERCE AND WAYNE COUNTIES UNTIL 1200 AM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF RANDOLPH...OR 16
MILES NORTH OF NORFOLK...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANDOLPH...CARROLL...LAUREL...BELDEN AND SHOLES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 377 AND 398.
HIGHWAY 81 NEAR MILE MARKER 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4226 9701 4226 9687 4219 9746 4233 9748
4256 9702
TIME...MOT...LOC 0415Z 237DEG 18KT 4227 9740
DERGANLocal storm report, May 2, 11:31 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 3 WSW FRIEND 40.63N 97.34W
05/02/2012 M1.75 INCH SALINE NE TRAINED SPOTTER
HAIL QUARTER TO GOLFBALL SIZE. MOSTLY QUARTER SIZE. 3
MILES WEST AND 1 MILE SOUTH OF FRIEND.
1129 PM HAIL 1 W FRIEND 40.65N 97.30W
05/02/2012 M1.00 INCH SALINE NE TRAINED SPOTTER
HAIL UP TO QUARTER SIZE
&&
MILLERLocal storm report, May 2, 11:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1151 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL 5 NE FRIEND 40.70N 97.22W
05/02/2012 M1.25 INCH SEWARD NE TRAINED SPOTTER
MAINLY DIME SIZE
&&
DFOBERTLocal storm report, May 3, 12:01 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1201 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 4 N CARROLL 42.33N 97.19W
05/02/2012 E1.00 INCH WAYNE NE TRAINED SPOTTER
HAIL UP TO QUARTER SIZE
&&
MILLERLocal storm report, May 3, 12:16 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1216 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL DORCHESTER 40.65N 97.11W
05/03/2012 E0.88 INCH SALINE NE TRAINED SPOTTER
HAIL UP TO NICKEL SIZE
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:58 PM CDT | Special Weather Statement | OAX | Boone | 32 min |
| May 2, 8:05 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 25 min |
| May 2, 8:28 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 32 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| May 2, 9:34 PM CDT | Special Weather Statement | OAX | Pierce | 26 min |
| May 2, 10:08 PM CDT | Special Weather Statement | OAX | Boone | 37 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 28 min |
| May 2, 10:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 34 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 45 min |
| May 2, 11:05 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 40 min |
| May 2, 11:16 PM CDT | Special Weather Statement | OAX | Wayne | 44 min |
| May 2, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 49 min |
| May 2, 11:30 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 45 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 44 min |
| May 2, 11:51 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 39 min |
| May 2, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 48 min |
| May 3, 12:22 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 23 min |
| May 3, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 39 min |
| May 3, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders, Washington | 33 min |
| May 3, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 30 min |
| May 3, 1:46 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 29 min |
| May 3, 2:08 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.